Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 1, 2014, 6:14 PM MST for Pinal County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 6:14 PM MST (01:14 UTC)
- Expired
- Aug 1, 2014, 7:00 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 68 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS55 KTWC 020114
SVRTWC
AZC021-020200-
/O.NEW.KTWC.SV.W.0047.140802T0114Z-140802T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
614 PM MST FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PINAL COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 700 PM MST
* AT 606 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF KEARNY...OR 18
MILES SOUTHWEST OF GLOBE...AND MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3324 11093 3322 11092 3305 11082 3294 11094
3309 11117 3325 11095 3325 11094
TIME...MOT...LOC 0113Z 048DEG 6KT 3316 11095
$$
MEYER2 follow-up statements
726
WWUS55 KTWC 020137
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
637 PM MST FRI AUG 1 2014
AZC021-020200-
/O.CON.KTWC.SV.W.0047.000000T0000Z-140802T0200Z/
PINAL AZ-
637 PM MST FRI AUG 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR CENTRAL PINAL COUNTY...
AT 634 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KELVIN...OR 21 MILES
SOUTHWEST OF GLOBE...MOVING SOUTHWEST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH
ACCOMPANIED BY BLOWING DUST AND LIMITED VISIBILITIES.
&&
LAT...LON 3324 11093 3322 11092 3305 11082 3294 11094
3309 11117 3325 11095 3325 11094
TIME...MOT...LOC 0137Z 048DEG 6KT 3313 11099
$$
ZELL740
WWUS55 KTWC 020202
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST FRI AUG 1 2014
AZC021-020211-
/O.EXP.KTWC.SV.W.0047.000000T0000Z-140802T0200Z/
PINAL AZ-
702 PM MST FRI AUG 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY HAS
EXPIRED...
AT 700 PM MST...NATIONAL WEATHER SERVICE INDICATED THE STORM WHICH
PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3324 11093 3322 11092 3305 11082 3294 11094
3309 11117 3325 11095 3325 11094
TIME...MOT...LOC 0137Z 048DEG 6KT 3313 11099
$$
ZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:28 PM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 1, 2:28 PM MST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST FRI AUG 1 2014 .SYNOPSIS...PLENTY OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY NIGHT THANKS TO AN INCREASE IN MOISTURE AND A PASSING UPPER LEVEL DISTURBANCE. WITH THE ABUNDANT MOISTURE THAT WILL BE PRESENT...LOCALLY HEAVY RAINFALL IS A POSSIBILITY WITH STRONGER OR SLOWER MOVING STORMS. DIMINISHING MONSOONAL MOISTURE EARLY NEXT WEEK WILL RESULT IN LESS THUNDERSTORM ACTIVITY FROM MONDAY ONWARD. && .DISCUSSION...THE CLOUD COVER ACROSS SOUTHEAST ARIZONA HAD SLOWED OR DELAYED THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS SO FAR TODAY. RECENT RADAR IMAGERY WAS DETECTING A FEW SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON...MAINLY IN THE MOUNTAINS AND IN SOUTH-CENTRAL PIMA COUNTY NEAR THE INTERNATIONAL BORDER. THE BULK OF THE RAINFALL WILL LIKELY BE POSTPONED UNTIL LATER AS ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER SONORA MEXICO AND TRACKS NORTHWARD INTO SOUTHERN ARIZONA. THE AIRMASS WAS VERY MOISTURE AND THE STEERING FLOW REMAINED RATHER LIGHT...SO THE PRIMARY THREAT FROM THE STRONGER THUNDERSTORMS WILL BE HEAVY RAINFALL AND RUNOFF PROBLEMS. OTHERWISE...STILL EXPECTING A COUPLE OF DAYS OF HEAVY RAINFALL ACROSS THE AREA AND IN SONORA MEXICO AND WESTERN NEW MEXICO WHICH COULD EVENTUALLY RESULT IN ELEVATED FLOWS IN SOME OF THE LARGER WASHES AND STREAMS. THIS WILL ESPECIALLY BE THE CASE FOR SANTA CRUZ...GREENLEE...EASTERN GRAHAM AND THE SOUTHERN HALF OF COCHISE COUNTIES BY SUNDAY AFTERNOON. MODELS DIFFERED A BIT BUT OVERALL THE BEST TIME FRAME FOR MORE WIDESPREAD HEAVY RAIN WILL BE SATURDAY AFTERNOON INTO SATURDAY NIGHT AS AN UPPER LOW TRACKS NORTHWARD INTO SOUTHWEST ARIZONA. THE BEST UPPER LEVEL DYNAMICS TO SUPPORT SHOWERS AND THUNDERSTORMS WILL BE OVER NORTHERN ARIZONA BY SUNDAY AFTERNOON. THEREFORE...WOULD EXPECTED CLEARING ACROSS SOUTHEAST ARIZONA SUNDAY MORNING BUT THERE WILL BE ENOUGH LINGERING MOISTURE COMBINED WITH DAYTIME HEATING TO SUPPORT AFTERNOON AND EVENING THUNDERSTORMS. THE GENERAL TREND WILL BE FOR A DRIER SOUTHWESTERLY FLOW TO DEVELOP ACROSS THE AREA AS AN UPPER LEVEL TROUGH DIGS INTO THE WEST COAST. THIS WILL REINFORCE THE DRYING TREND WHICH TRANSLATE TO A DECREASE IN THUNDERSTORM ACTIVITY BY THE MIDDLE OF NEXT WEEK. && .AVIATION...VALID THRU 03/00Z. SCATTERED TO LOCALLY NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH THE POTENTIAL FOR HEAVY RAIN AND GUSTY WINDS. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND SATURDAY AS WELL WITH A DISTURBANCE ALOFT NEAR SOUTHERN ARIZONA. EXPECT LOWERING OF CIGS AND REDUCED VSBYS NEAR THUNDERSTORMS...WITH MVFR CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THROUGH SATURDAY AS DEEP MOISTURE REMAINS ACROSS SOUTHEAST ARIZONA AIDED BY A DISTURBANCE ALOFT. EXPECT STRONG...GUSTY AND ERRATIC WINDS WITH THE STRONGER THUNDERSTORMS. SEASONALLY HIGH MOISTURE VALUES WILL ALSO TRANSLATE INTO PERIODS OF HEAVY RAINFALL AND COOLER TEMPERATURES THIS WEEKEND... PARTICULARLY SATURDAY. THEREAFTER...A DRYING TREND WITH WARMER TEMPERATURES WILL PREVAIL BY THE MIDDLE OF NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 1, 3:28 PM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
328 PM MST FRI AUG 1 2014
AZZ509>511-012345-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA
RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE
MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW
AZ-
328 PM MST FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND NORTHERN TO
CENTRAL GRAHAM COUNTIES UNTIL 445 PM MST...
AT 320 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A STRONG OUTFLOW EXTENDING FROM 27 MILES EAST OF
SAN CARLOS TO 15 MILES NORTH OF CLIFTON...OR ABOUT 25 MILES NORTH OF
SAFFORD. MOVEMENT WAS TO THE SOUTH AT 20 TO 25 MPH. THE OUTFLOW
GENERATING THIS LINE OF STORMS WILL IMPACT LOCATIONS ALONG HIGHWAY
70 INCLUDING SAFFORD AND FORT THOMAS AFTER 345 PM.
WIND GUSTS OF 45 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAFFORD...MORENCI...
CLIFTON...ARSENIC TUBS...BYLAS...FORT THOMAS...PIMA...GUTHRIE...
THATCHER AND SOLOMON.
LAT...LON 3288 10912 3273 10973 3307 11022 3347 11007
3348 11001 3331 10962 3342 10907
TIME...MOT...LOC 2222Z 014DEG 11KT 3336 11000 3321 10965
3330 10920
MEYERSpecial weather statement, Aug 1, 5:15 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 515 PM MST FRI AUG 1 2014 AZZ506-511-020100- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 515 PM MST FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PINAL COUNTY UNTIL 600 PM MST... AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAMMOTH...OR 28 MILES NORTHEAST OF ORO VALLEY. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAMMOTH AND ARAVAIPA CREEK PRESERVE. LAT...LON 3265 11084 3289 11075 3278 11049 3261 11056 TIME...MOT...LOC 0015Z 108DEG 2KT 3272 11063 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 42 min |
| Aug 1, 5:15 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 1, 5:20 PM MST | Flash Flood Warning | TWC | Greenlee | 115 min |
| Aug 1, 6:33 PM MST | Special Weather Statement | TWC | Pinal | 87 min |
| Aug 1, 6:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 1, 7:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 1, 7:27 PM MST | Flash Flood Warning | TWC | Cochise | 93 min |
| Aug 1, 7:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 1, 9:05 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 1, 10:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 1, 10:54 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Aug 2, 2:19 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 21 hr |
| Aug 2, 3:14 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 2, 4:13 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Aug 2, 4:41 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.